Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2014, 1:02 AM EDT for 6 counties in Indiana. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 1:02 AM EDT (05:02 UTC)
- Expired
- Jul 1, 2014, 1:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 70.0 mph
Counties Fulton County, IN, Huntington County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:02 AM EDT | TORNADO | 2 Ne Palestine, IN | NWS STORM SURVEY CONFIRMED A BRIEF EF1 TORNADO WITH MAXIMUM WINDS OF 95 MPH AND A PATH LENGTH OF 0.6 MILES. TORNADO DAMAGED OCCURRED ON EDGE OF LARGER SWATH OF WIND DAMAGE. NUMEROUS TREE LIMBS UP TO 18 INCHES IN DIAMETER WERE SNAPPED WITH ROUGHLY 6 UPROOTED TR |
| Jul 1, 1:08 AM EDT | TORNADO | 3 S Silver Lake, IN | NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WINDS OF 100 MPH THAT HAD A PATH LENGTH OF 7 MILES FROM 2.8 SSW OF SILVER LAKE IN NORTHWEST WABASH COUNTY TO 6.9 ESE OF SILVER LAKE IN FAR SOUTHERN KOSCIUSKO COUNTY. EXTENSIVE TREE AND CROP DAMAGE WAS NOT |
| Jul 1, 1:20 AM EDT | TSTM WND DMG | Winona Lake, IN | REPORTS OF TREES AND POWER LINES DOWN ACROSS THE COUNTY. LARGE TREE ONTO SEVERAL TRAILERS IN FAIRLANE MOBILE HOME PARK. |
| Jul 1, 1:20 AM EDT | TSTM WND DMG | Winona Lake, IN | *** 1 FATAL *** LARGE TREE FELL ON TO MOBILE HOME IN FAIRLANE MOBILE PARK. EM CONFIRMS 1 FATALITY INSIDE MOBILE HOME... A 14 YEAR OLD MALE |
| Jul 1, 1:22 AM EDT | TORNADO | 2 Sse Collamer, IN | NWS STORM SURVEY CONFIRMED AN EF-1 TORNADO WITH MAXIMUM WINDS OF 100 MPH THAT HAD A PATH LENGTH OF 0.4 MILES. THIS BRIEF TORNADO DESTORYED A BARN AND CHICKEN COOP AND SCATTERED CONSIDERABLE DEBRIS ONE QUARTER MILE TO THE NORTHEAST WHERE AN ADDITIONAL HORSE BAR |
| Jul 1, 1:30 AM EDT | TSTM WND DMG | Columbia City, IN | TREES... TREE LIMBS AND POWER LINES DOWN THROUGHOUT THE COUNTY. POWER LINE WAS DOWN ACROSS TRAIN TRACKS NEAR STATE ROUTES 9 AND 14. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS53 KIWX 010502
SVRIWX
INC049-069-085-103-169-183-010545-
/O.NEW.KIWX.SV.W.0054.140701T0502Z-140701T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
102 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
WHITLEY COUNTY IN NORTHEAST INDIANA...
* UNTIL 145 AM EDT
* AT 100 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF MENTONE TO 8 MILES SOUTHWEST OF
AKRON...AND MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WARSAW...WINONA LAKE...NORTH MANCHESTER...TRI-LAKES...COLUMBIA
CITY...HUNTINGTON...AKRON...PIERCETON...SOUTH WHITLEY...BURKET...
PALESTINE...BEAVER DAM LAKE...CLUNETTE...GILEAD...MONOQUET...
DISKO...CLAYPOOL...STOCKDALE...SILVER LAKE AND ROANN.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 290 AND
291.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHWEST INDIANA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4088 8617 4117 8610 4118 8607 4132 8607
4132 8566 4130 8566 4130 8555 4128 8555
4127 8532 4119 8533 4119 8534 4088 8534
TIME...MOT...LOC 0502Z 265DEG 48KT 4124 8593 4094 8608
TORNADO...POSSIBLE
HAIL...0.00IN
WIND...70MPH
$$
JBALL1 follow-up statement
741
WWUS53 KIWX 010526
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT TUE JUL 1 2014
INC049-103-010536-
/O.CAN.KIWX.SV.W.0054.000000T0000Z-140701T0545Z/
FULTON IN-MIAMI IN-
126 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI AND
NORTHEASTERN FULTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4088 8588 4131 8572 4132 8566 4130 8566
4130 8555 4128 8555 4127 8532 4120 8533
4119 8534 4088 8535
TIME...MOT...LOC 0526Z 265DEG 48KT 4126 8550 4096 8566
$$
INC069-085-169-183-010545-
/O.CON.KIWX.SV.W.0054.000000T0000Z-140701T0545Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-
126 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HUNTINGTON...NORTHERN WABASH...WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES UNTIL 145 AM EDT...
AT 122 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF TRI-LAKES TO NORTH MANCHESTER...
AND MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
HUNTINGTON...NORTHERN WABASH...SOUTHEASTERN KOSCIUSKO AND WHITLEY
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...GOBLESVILLE...RABER...
LAUD...COLLINS...COESSE...BLUE LAKE...BOWERSTOWN...ROANOKE AND MAHON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS MUCH OF NORTHERN INDIANA . SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4088 8588 4131 8572 4132 8566 4130 8566
4130 8555 4128 8555 4127 8532 4120 8533
4119 8534 4088 8535
TIME...MOT...LOC 0526Z 265DEG 48KT 4126 8550 4096 8566
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
JBALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:50 AM EDT, 12 minutes earlier.
Area forecast discussion, Jul 1, 12:50 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1250 AM EDT TUE JUL 1 2014 .SYNOPSIS... ISSUED AT 1250 AM EDT TUE JUL 1 2014 A COLD FRONT MOVING EAST ACROSS THE AREA LATE TONIGHT AND TUESDAY IS EXPECTED TO CAUSE THUNDERSTORMS IN OUR AREA OVERNIGHT... WITH REDEVELOPMENT ALONG THE FRONT POSSIBLE OVER EASTERN PORTIONS OF THE AREA ON TUESDAY. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER 70S WITH HIGHS TUESDAY RANGING FROM THE UPPER 70S NEAR LAKE MICHIGAN TO THE UPPER 80S IN WEST CENTRAL OHIO. && .UPDATE... ISSUED AT 516 PM EDT MON JUN 30 2014 WRN FLANK OF MORNING OUTFLW BNDRY HAS MIXED OUT RAPIDLY THIS AFTN AHD OF SIG BOW ECHO CROSSING MS RIVER LT THIS AFTN. THUS GIVEN RAMPANT ESCALATION OF BOTH SFC BASED CAPE AND 1000-850MB MEAN MIXING RATIOS INTO NW INDIANA XPC THIS SYS WILL MAINTAIN ITS INTENSITY EASTWARD INTO WRN CWA BTWN 7-8 PM EDT. ERN EXTENT OF SVR RISK SOMEWHAT UNCERTAIN GIVEN PERSISTENCE OF OUTFLW INDUCED CINH HWVR LARGER SCALE MIDLVL SPEED MAX OF 60KTS MAY INDEED CARRY DAMAGING WIND RISK FARTHER EAST THEN IMPLIED IN SVR WATCH 375 AS EVEN ERN AREAS MAY RECOVER SUFFICIENTLY BFR SUNSET. ZONE UPDATES ALREADY ISSUED W/SIG POP/WX GRID CHGS MADE TO REFLECT EWD EXTRAPOLATION OF SEVERE BOW ECHO. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 SHRTWV EVIDENT ON WATER VAPOR IMAGERY MOVG INTO THE NRN PLAINS THIS AFTN WILL SIGNIFICANTLY AMPLIFY FLOW ACROSS THE NORTH CENTRAL CONUS THIS PERIOD. DIURNAL HEATING/DESTABILIZATION IN OUR AREA HAS BEEN LIMITED BY STRATUS AND CONVECTIVE DEBRIS TODAY... BUT CLOUDINESS SHOULD CONT TO DIMINISH THE REST OF THE DAY ALLOWING FOR AT LEAST MODERATE INSTABILITY BY LATE AFTN. THIS INSTABILITY EXPECTED TO BE MAINTAINED THIS EVE AS A 50KT LLJ DEVELOPS OVER MO AHEAD OF APCHG SHRTWV/CDFNT. STRONG UPR LEVEL DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF STRENGTHENING UPR LEVEL JET OVER THE UPR GRTLKS WILL ALSO OVERSPREAD OUR AREA TONIGHT HELPING TO MAINTAIN MCS CURRENTLY OVER IA THROUGH MOST IF NOT ALL OF OUR CWA OVERNIGHT. BASED ON PERSISTENCE OF LAST NIGHTS MCS LONGER THAN MODELS INDICATED... PREFER WRF ARW/NMM SOLUTIONS WHICH SUGGEST ORGANIZED CONVECTION PERSISTING INTO OH BY DAYBREAK TUE. THIS SCENARIO REFLECTED WELL IN CURRENT POP/WX GRIDS AND ONLY MINOR CHANGES MADE FOR OVERNIGHT. AS INDICATED BY LATEST SPC OUTLOOK... GOOD POTENTIAL FOR MAINTAINING SVR STORMS AT LEAST INTO NW PORTION OF OUR CWA OVERNIGHT... WITH GREATEST THREAT DAMAGING WINDS. IT WILL BE ANOTHER WARM/MUGGY NIGHT BUT SHOWERS/CONVECTIVE OUTFLOWS SHOULD ALLOW TEMPS TO FALL NEAR 70... ESPECIALLY ACROSS NW PORTION OF CWA WHERE THERE IS THE BEST CHC OF HEAVIER/MORE WIDESPREAD CONVECTION. FRONTAL BOUNDARY ACROSS IA THIS AFTN IS EXPECTED TO SURGE EAST TO WRN PORTION OF OUR CWA LATE TONIGHT... AND THEN BECOME INCREASINGLY DIFFUSE TUE AS LEAD SHRTWV LIFTS NE ACROSS THE UPR GRTLKS AND A SECOND SYSTEM DIGS SE ACROSS THE NRN PLAINS INTO THE DEEPENING UPR LEVEL TROF. THUS... CAA WILL GENERALLY BE WK ACROSS OUR AREA TUE RESULTING IN ANOTHER WARM DAY FOR MOST OF THE CWA WITH HIGHS IN THE M-U80S. EXCEPTION WILL BE NW WHERE MORE SGFNT COOLING EXPECTED... ESPECIALLY NEAR LAKE MICHIGAN. DRIER AIR SHOULD ADVECT INTO THE AREA FROM THE SW TUE AND WITH CONVERGENCE ALONG FRONT WKNG... STRONGEST INSTABILITY EXPECTED TO SHIFT TO THE EAST OF OUR AREA BY LATE AFTN... BUT STILL A RISK OF THUNDERSTORMS DEVELOPING ALONG THE FRONT THROUGH EARLY AFTN ACROSS SERN PORTION OF OUR CWA. IF STORMS DO DVLP GIVEN MODERATE INSTABILITY AND 30-35KT 0-6KM SHEAR... SVR STORMS AGAIN A POSSIBILITY. && .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 PM EDT MON JUN 30 2014 COOL...TRANQUIL PATTERN FOR THE FIRST HALF OF THE LONG TERM PERIOD WILL FEEL ALMOST FALL LIKE AS A TROUGH SETTLES INTO THE AREA BRINGING HIGH TEMPERATURES IN THE LOW TO MID 70S WEDNESDAY THROUGH FRIDAY. CHANCE FOR SCATTERED SHOWERS ON WEDNESDAY AS A SECONDARY COLD FRONT MOVES INTO THE AREA BRINGING A REINFORCING SHOT OF COLD AIR. THIS WILL SET THE STAGE FOR THE COOLEST AIR OF THE PERIOD ON THURSDAY AND THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE A FEW SITES DROP INTO THE UPPER 40S THURSDAY NIGHT AS HIGH PRESSURE MOVES OVERHEAD AND WINDS GO CALM ALLOWING IDEAL RADIATIONAL COOLING. DRY WEATHER WILL CONTINUE INTO INDEPENDENCE DAY WEEKEND WITH MODERATING TEMPERATURES INTO THE LOW 80S BY SATURDAY. SOME INDICATIONS OF A SHORTWAVE BRINGING CONVECTIVE CHANCES AGAIN BY LATE SUNDAY...BUT PREFER SLOWER SOLUTIONS AND WILL KEEP FORECAST DRY ATTM. BETTER PRECIP CHANCES WILL ARRIVE BY EARLY NEXT WEEK AS A BOUNDARY SETTLES INTO THE AREA AND HIGHER DEWPOINTS RETURN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1241 AM EDT TUE JUL 1 2014 MATURE CONVECTIVE BOWING MCS SURGING EASTWARD AS LOW LEVEL JET CONTINUES TO INTENSIFY. SEVERE DAMAGING WINDS LIKELY THROUGHOUT NORTHERN INDIANA AND WHILE NEAR POINT G50KTS PLUS AT AIRFIELDS DIFFICULT TO ATAIN...PRESENT RADAR SIGNATURES ALONG WITH IMPRESSIVE MESOSCALE PARAMETERS JUSTIFY INCLUSION. LINEAR EXTRAPOLATION OF LINE INTO KFWA AROUND 06 UTC. OUTFLOW BOUNDARY LAID OUT JUST TO NW OF AIRFIELD COULD PROVIDE ENHANCED FOCUS FOR LONG LIVED EXTREME DAMAGING WIND EVENT ALONG/NEAR ROUTE 30 CORRIDOR. NAM BUFKIT ANALYSIS GIVES ASSURANCE THAT CONVECTIVE REDEVELOPMENT MIDDAY TUESDAY TO HOLD WELL E-SE-S OF KFWA...WITH WELL SCOURED/OVERTURNED ENVIRONMENT OVERSPREADING NORTHERN INDIANA IN WAKE OF SQUALL LINE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT UNTIL 10 AM CDT TUESDAY FOR INZ003. MI...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR LMZ043-046. && UPDATE...T SYNOPSIS...MURPHY SHORT TERM...JT LONG TERM...BENTLEY AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 30, 5:03 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 PM EDT MON JUN 30 2014 INZ003>006-008-012>017-020-022>025-032-MIZ077>079-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE... LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...MONTICELLO...BROOKSTON...LOGANSPORT...PERU... WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS 503 PM EDT MON JUN 30 2014 /403 PM CDT MON JUN 30 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE ARE EXPECTED TO MOVE THROUGH THE AREA THIS EVENING WITH DAMAGING WINDS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016- 024-025-011000- STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...FORT WAYNE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE WILL MOVE THROUGH THE AREA MID TO LATE EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS EVENING. DAMAGING WINDS ARE LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jul 1, 12:37 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1237 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND GST 5 N LA PORTE 41.68N 86.72W
07/01/2014 E70 MPH LA PORTE IN TRAINED SPOTTER
&&
FISHERLocal storm report, Jul 1, 12:44 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
07/01/2014 BERRIEN MI PUBLIC
TREE BRANCHES AND POWER LINES DOWN ALONG THE LAKE SHORE
AREAS
1237 AM TSTM WND DMG LA PORTE 41.61N 86.72W
07/01/2014 LA PORTE IN PUBLIC
TREE DAMAGE REPORTED AROUND PINE LAKE
&&
FISHERLocal storm report, Jul 1, 12:48 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
07/01/2014 BERRIEN MI EMERGENCY MNGR
NUMEROUS TREES DOWN UP TO 36 INCHES IN DIAMETER ACROSS
MUCH OF BERRIEN COUNTY.
&&
FISHERLocal storm report, Jul 1, 12:50 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1250 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND GST 4 NW SOUTH BEND 41.70N 86.31W
07/01/2014 M68 MPH ST. JOSEPH IN ASOS
&&
FISHERLocal storm report, Jul 1, 12:54 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 4 NW BRIDGMAN 41.98N 86.62W
07/01/2014 M58 MPH LMZ043 MI BUOY
MEASURED AT BUOY NEAR COOK NUCLEAR PLANT
&&
FISHERLocal storm report, Jul 1, 12:55 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG SOUTH BEND 41.68N 86.25W
07/01/2014 ST. JOSEPH IN AMATEUR RADIO
TREES BLOWN DOWN ALONG GREENLAWN NEAR THE ZOO.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:48 PM EDT | Special Marine Warning | IWX | 42 min | |
| Jun 30, 9:12 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jun 30, 9:23 PM EDT | Special Marine Warning | IWX | 37 min | |
| Jun 30, 9:46 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 44 min |
| Jun 30, 10:22 PM EDT | Special Marine Warning | IWX | 113 min | |
| Jun 30, 11:57 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 48 min |
| Jul 1, 12:04 AM EDT | Tornado Warning | IWX | LaPorte, Starke | 26 min |
| Jul 1, 12:10 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski | 35 min |
| Jul 1, 12:16 AM EDT | Special Marine Warning | IWX | 44 min | |
| Jul 1, 12:16 AM EDT | Tornado Warning | IWX | Pulaski | 29 min |
| Jul 1, 12:18 AM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph, Starke | 27 min |
| Jul 1, 12:30 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Miami, Pulaski, Starke | 45 min |
| Jul 1, 12:34 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Saint Joseph | 26 min |
| Jul 1, 12:36 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 24 min |
| Jul 1, 12:59 AM EDT | Tornado Warning | IWX | Elkhart, Kosciusko | 31 min |
| Jul 1, 1:00 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 45 min |
| Jul 1, 1:17 AM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 28 min |
| Jul 1, 1:19 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Whitley | 26 min |
| Jul 1, 1:28 AM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Miami, Wabash, Wells | 47 min |
| Jul 1, 1:36 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 54 min |
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 46 min |
| Jul 1, 1:50 AM EDT | Tornado Warning | IWX | Allen | 25 min |
| Jul 1, 2:01 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 44 min |
| Jul 1, 2:08 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 37 min |
| Jul 1, 2:34 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.